The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (311 KB) | Metadata | Table of Contents | ZAA summary
Volume 24, Issue 2, 2005, pp. 401–418
DOI: 10.4171/ZAA/1248

Published online: 2005-06-30

Fractal Polynomial Interpolation

María Antonia Navascués[1]

(1) Universidad de Zaragoza, Spain

A general procedure to define non-smooth versions of classical approximants by means of fractal interpolation functions is proposed. A complete and explicit description in the frequency domain of the functions constructed is obtained through their exact Fourier transforms. In particular, the generalization of the polynomial interpolation is developed. The Lagrange basis of the space of polynomials of degree lower or equal than N is generalized to a basis of fractal polynomials. As a consequence of the process, the density of the polynomial fractal interpolation functions with non-null scale vector in the space of continuous functions in a compact interval is deduced. Furthermore, a method for the interpolation of real data is proposed, by the construction of a fractal function coming from any classical approximant. The convergence of the process when the partition is refined is proved, supposing the convergence of the smooth interpolant.

Keywords: Fractal interpolation functions, iterated function systems, polynomial interpolation

Navascués María Antonia: Fractal Polynomial Interpolation. Z. Anal. Anwend. 24 (2005), 401-418. doi: 10.4171/ZAA/1248